MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 52MM; PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METAL/POLYMER,POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 52MM; PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METAL/POLYMER,POROUS
Catalog Number 71336452
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one month after surgery, in the review, it was found that one acetabular screw was completely through and out of the acetabular cavity.
 
Additional Manufacturer Narrative
The associated reflection 3 hole shell was not returned for evaluation.Therefore, a product analysis could not be conducted.However, our investigation indicated that this failure has been previously identified.A quality hold was placed in an attempt to quarantine and re-inspect additional products for this failure mode.During the investigation, it was found that screw hole was damaged during the manual deburr operation.Consequently, corrective actions have been implemented to prevent recurrence of this failure mode.Our clinical evaluation noted that with the limited clinical details, no medical assessment can be rendered at this time.The patient impact beyond the potential screw migration, expected revision procedure/post-op rehab, possible additional radiological exposure and possible continued migration cannot be concluded.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Event or Problem Description
It was reported that during the operation, the acetabular screw was through the acetabulum, two screws continuously with the same situation.One month after surgery, in the review, it was found that one acetabular screw was completely through and out of the acetabular cavity.It is considered that the hole dimension of the acetabular is the root cause for the failure of the hip system.

Brand Name
REF THREE HOLE SHELL 52MM
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METAL/POLYMER,POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8064371
Report Number1020279-2018-02443
Device Sequence Number1937663
Product Code MBL
UDI-Device Identifier03596010197658
UDI-Public03596010197658
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71336452
Device Lot Number17GM09503
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71306812/ 17HM10548; 71333334/ 15BMB0004A; 71336520/ 17HM09021; 76539161/ 17LT95036
Outcome Attributed to Adverse Event Other;